Hail, Parke
- When
- May 16, 3:00 PM EST to 3:15 PM EST
- Where
- Parke County, Judson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.817, -87.133
A pair of large clusters of severe thunderstorms along a warm front produced widespread large hail reports and isolated down trees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A pair of large clusters of severe thunderstorms along a warm front produced widespread large hail reports and isolated down trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 16, 2:20 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST WED MAY 16 2001 FCST CHALLENGE WL BE TRW CHCS THROUGH THE PD AS CD FNT SETTLES INTO CWA OVRNGT AND MEANDERS BACK AND FORTH INTO FRI. SATELLITE AND RADAR SHOW REMAINING MCS OVER STATE BEGINNING TO WEAKEN. ILLINOIS AIR STILL QUITE UNSTABLE AHEAD OF CDFNT. CU HAVE BEEN DVLPG ECNTRL IL AND ANOTHER BAND ACRS SRN IL...BOTH WHICH SHOULD GROW TO SCT TSHRA AND PERHAPS MORE AS ETA SUGGESTS. WITH FRONTAL BOUNDARY OVER SOME PART OF CWA INTO FRI AND SEVERAL SHORT WAVES TO HELP FAVOR CONVECTION...NEXT FEW DAYS ARE BEST SHOT IN AWHILE FOR PCPN OVER AREAS THAT HAVE BEEN DRY FOR SO LONG. PROBLEM IS TIMING OF EACH PCPN WAVE. WILL BE VERY GENERIC AT THIS POINT FOR TIMING BUT GO FOR HIGHER POPS THAN PREVIOUS FCSTS. HAVE LEANED TO COOLER AVN TEMPS AS EXPECTING CLOUDIER PCPN PERIODS THAN FWC SUGGESTS. ALSO HAVE LEANED HIGHER INTO POPS. .IND...NONE. TUCEK
INZ038-040>042-049-161500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 925 AM EST WED MAY 16 2001 ...STRONG THUNDERSTORM MOVING TOWARD KOKOMO... AT 916 AM THUNDERSTORMS WERE SOUTH OF MUNCIE IN SOUTHERN DELAWARE COUNTY. THESE STORMS WILL MOVE INTO THE NEW CASTLE AND WINCHESTER AREAS BY 935 AM. HEAVY RAIN IS LIKELY. PEA SIZE HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. OTHER STRONG STORMS WERE 15 MILES SOUTHEAST OF KOKOMO AND MOVING SOUTHEAST. THESE STORMS WILL MOVE INTO ELWOOD AND NEARBY LOCATIONS BY 935 AM WITH VERY HEAVY RAIN. MARBLE SIZE HAIL AND WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE. TUCEK
INZ038>042-049-161530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 955 AM EST WED MAY 16 2001 AT 950 AM THUNDERSTORMS WERE BETWEEN TIPTON...MUNCIE AND NEW CASTLE AND MOVING SOUTHEAST. OTHER STORMS WERE FROM LOGANSPORT TO FORT WAYNE AND ALSO HEADING SOUTHEAST. ANDERSON WILL HAVE STORMS THROUGH 1030 AM. MUNCIE WILL SEE MORE STORMS BETWEEN 10 AM AND 1030 AM BUT THESE WILL BE WEAKER THAN THE EARLIER STORMS. MORE 5STORMS WILL CONTINUE IN THE NEW CASTLE AREA INTO 11 AM. HEAVY RAINS ARE LIKELY WITH ALL STORMS. HAIL TO MARBLE SIZE AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. TUCEK
INZ021-161810- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1223 PM EST WED MAY 16 2001 AT 1220 PM A STRONGER THUNDERSTORM WAS NORTHWEST OF CARROLL COUNTY...JUST WEST OF MONTICELLO. THE STORM WAS MOVING TO THE SOUTHEAST AT ABOUT 30 MPH AND WILL PASS ACROSS DELPHI BURROWS AND ROCKFIELD BY 1235 PM. THE STORMS WILL THEN REACH THE BURLINGTON... CULTER AND LEXINGTON AREAS AROUND 100 PM. HEAVY RAINS ARE LIKELY WITH ALL STORMS. SMALL HAIL TO MARBLE SIZE AND WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE. PEOPLE SHOULD STAY ALERT TO LOCAL MEDIA OR NOAA WEATHER RADIO SHOULD A WARNING BE ISSUED. PUMA
The Indianapolis radar (KIND), 74 km away, was scanning. The volume nearest the first event began at 19:57 UTC.
15 hail, 4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241362, 5241274, 5241275, 5241276, 5241277, 5241278, 5241279, 5241360, 5241352, 5241353, 5241354, 5241364, 5241363, 5241361, 5241355, 5241356, 5241357, 5241358, 5241359.